Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 4, 2016, 9:24 PM EST for Decatur County, Georgia. It took effect at Feb 6, 2016, 7:00 PM EST. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2016, 9:24 PM EST (02:24 UTC)
- In effect from
- Feb 6, 2016, 7:00 PM EST
- Expired
- Feb 8, 2016, 1:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 67 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (GA) at Bainbridge (US 27) (BGEG1).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02356000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
985 WGUS42 KTAE 050224 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 PM EST THU FEB 4 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Flint River at Bainbridge (US 27) affecting Decatur County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-060224- /O.NEW.KTAE.FL.W.0011.160207T0000Z-160208T1800Z/ /BGEG1.1.ER.160207T0000Z.160207T1200Z.160208T1200Z.NO/ 924 PM EST THU FEB 4 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Flint River at Bainbridge (US 27). * From Saturday evening, or until the warning is cancelled. * At 8:45 PM Thursday the stage was 21.4 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast: Rise above flood stage by Saturday evening and continue to rise to near 25.4 feet by Sunday early afternoon. The river will fall below flood stage by Monday morning. && LAT...LON 3108 8454 3093 8459 3083 8471 3077 8467 3092 8453 3108 8449 $$
3 follow-up statements
249 WGUS82 KTAE 051622 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1122 AM EST FRI FEB 5 2016 ...The Flood Warning continues for the following rivers in Georgia... Flint River at Bainbridge (US 27) affecting Decatur County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-061622- /O.EXT.KTAE.FL.W.0011.160207T0200Z-160209T0000Z/ /BGEG1.1.ER.160207T0200Z.160207T1800Z.160208T1800Z.NO/ 1122 AM EST FRI FEB 5 2016 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Flint River at Bainbridge (US 27). * From Saturday evening, or until the warning is cancelled. * At 10:45 AM Friday the stage was 22.2 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast: Rise above flood stage by tomorrow late evening and continue to rise to near 25.5 feet by Sunday early afternoon. The river will fall below flood stage by Monday early afternoon. && LAT...LON 3108 8454 3093 8459 3083 8471 3077 8467 3092 8453 3108 8449 $$
554 WGUS82 KTAE 060134 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 834 PM EST FRI FEB 5 2016 ...The Flood Warning continues for the following rivers in Georgia... Flint River at Bainbridge (US 27) affecting Decatur County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-070134- /O.EXT.KTAE.FL.W.0011.160207T1800Z-160208T1200Z/ /BGEG1.1.ER.160207T1800Z.160208T0000Z.160208T0600Z.NO/ 834 PM EST FRI FEB 5 2016 The Flood Warning continues for the Flint River at Bainbridge (US 27). * Beginning Sunday afternoon. * At 7:45 PM Friday the stage was 22.7 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast: The river is forecast to rise above flood stage by early Sunday afternoon and continue to rise to near 25.1 feet by Sunday evening. The river will fall below flood stage by early Monday morning. && LAT...LON 3108 8454 3093 8459 3083 8471 3077 8467 3092 8453 3108 8449 $$
949 WGUS82 KTAE 070117 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 817 PM EST SAT FEB 6 2016 ...The Flood Warning is cancelled for the following river in Georgia... Flint River at Bainbridge (US 27) affecting Decatur County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-070147- /O.CAN.KTAE.FL.W.0011.000000T0000Z-160208T1200Z/ /BGEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 817 PM EST SAT FEB 6 2016 The Flood Warning is cancelled for the Flint River at Bainbridge (US 27). * At 7:45 PM Saturday the stage was 23.7 feet. * Flood stage is 25.0 feet. * Forecast: The river will crest below flood stage at 24.7 feet early tomorrow afternoon. && LAT...LON 3108 8454 3093 8459 3083 8471 3077 8467 3092 8453 3108 8449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 4, 9:02 PM EST, 22 minutes earlier.
Area forecast discussion, Feb 4, 9:02 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
902 PM EST THU FEB 4 2016
.Update...
The main change with this forecast update was to decrease PoPs
across the far eastern portion of the CWA as the precipitation has
diminished across that area. Temperatures are on track this
evening and although some of the newer guidance is still showing
slightly cooler low temperatures across southeast Alabama, winds
are expected to stay elevated so agree with lows on the warmer
side of guidance across that area.
&&
.Prev Discussion [634 PM EST]...
.Near Term [Through Tonight]...
The Noon EST regional surface analysis showed a slow-moving cold
front from just offshore SC through north FL. The radar mosaic
showed an area of light to moderate rain from Tallahassee
eastward, and the back edge of this rain will be east of our
forecast area by evening. Clearing skies and a drying airmass will
allow temperatures to cool into the 30s overnight, but with the
surface high centered over LA, winds are unlikely to be calm. Thus
we leaned a little more toward the warmer guidance, with lows
mostly in the mid 30s. However, a BRIEF light freeze is possible
in the normally colder locations in southeast AL and south GA.
.Short Term [Friday Through Saturday Night]...
Cool high pressure will settle in over the area on Friday, keeping
highs in the 50s, with low Saturday morning reaching the lower to
mid 30s. A strong (but moisture-starved) shortwave will approach
on Saturday, leading to an increase in high clouds and sparking
cyclogenesis off the east coast of Florida. A shower or two is not
out of the question over the far eastern zones, but rainfall
amounts will be very light. Temperatures will once again reach the
lower to mid 30s Saturday night.
.Long Term [Sunday Through Thursday]...
The extended period will be dominated by a deep mean trough over
the eastern half of the country. This will support several shots
of cold air and keep temperatures below normal through most of the
week. The initial shot of cold air will arrive behind a frontal
passage on Monday. Ahead of the front, temperatures should
approach 60 degrees. Behind the front, forecast 850mb
temperatures and the depth of the 500mb trough would suggest
colder temperatures than currently forecast. However, the
associated surface high is not particularly strong (1030mb), which
suggests that the low- level airmass may not be excessively cold.
With this in mind, have kept high temperatures in the upper 40s to
lower 50s from Tuesday forward, with lows in the upper 20s and
lower 30s.
.Aviation...
[Through 00Z Saturday]...
High clouds are still stretched across the VLD...ABY...TLH area
but skies will continue to clear overnight. VFR conditions are
forecast through the TAF period. Winds will be from the northwest
to north around 5 to 10kts.
.Marine...
Strong offshore flow will continue overnight before decreasing on
Friday as high pressure builds over the local waters. Winds and
seas will diminish through Saturday before increasing again on
Sunday as low pressure develops off the east coast of Florida. The
strong north to northwest flow will continue through early next
week.
.Fire Weather...
Drier air will move into the area for Friday with RH values
dropping into the mid 20s. Despite this, fuels are wet and thus
Red Flag Warning criteria will not be met. Moisture will begin to
increase for the weekend.
.Hydrology...
Rainfall has ended over the western half of our forecast area and
will continue to gradually dissipate over eastern portions of our
area through this evening. Within the last 24 hours, the entire
forecast area has received at least 1-2" with large swaths receiving
3-5", causing widespread rises along our area rivers and streams.
At least minor flooding is expected throughout the lower
Choctawhatchee Basin in the coming days, with moderate flooding
possible this weekend at Bruce.
Routed flows down the Chattahoochee River (and anticipated inflows
from the Flint in the next 2-3 days) will result in increased
releases from Woodruff Dam, sustaining the minor flood levels at
Blountstown for the foreseeable future.
Within the Flint basin, steady rises continue in the Kinchafoonee
and Muckalee Creeks. Expect the Kinchafoonee to reach minor flood
stage later today. Upstream rainfall above Lake Blackshear doesn't
appear to have been significant enough to result in downstream
flooding below Lake Blackshear through Newton. However, near the
bottom of the basin, Bainbridge may near flood stage early next
week.
The 2-4 inch rainfall totals in the Ochlockonee and Withlacoochee
River basins may finally result in the Georgia forecast points on
these rivers reaching flood stage for the first time this winter
season by the end of the week. Further downstream into Florida,
flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 33 56 34 57 35 / 0 0 0 10 10
Panama City 37 54 38 56 40 / 0 0 0 0 0
Dothan 32 54 32 56 34 / 0 0 0 0 0
Albany 32 54 32 55 34 / 0 0 0 0 10
Valdosta 33 54 34 55 36 / 0 0 0 20 20
Cross City 34 57 37 58 37 / 20 0 0 20 20
Apalachicola 37 55 38 57 40 / 0 0 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 1 PM EST Friday FOR Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach out 20 NM.
Small Craft Advisory until 1 PM EST Friday FOR Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...FOURNIER
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FIEUX
MARINE...CAMP
FIRE WEATHER...FIEUX
HYDROLOGY...MOORE/GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:15 AM EST | Freeze Watch | TAE | Baker, Ben Hill, Calhoun, Clay, Dougherty, Early and 11 more | 12 hr |
| Feb 5, 12:54 PM EST | River Flood Warning | TAE | Grady, Thomas | 4 days |
| Feb 5, 3:36 PM EST | Freeze Warning | TAE | Baker, Ben Hill, Brooks, Calhoun, Clay, Colquitt and 16 more | 16 hr |
Nearby
River Flood Warnings in Georgia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.